MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400415X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 4mm x 15cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured during the procedure.The device was not available and there were no reported injuries to the patient.This was during a pta procedure.The target vessel was the superficial femoral artery (sfa).The target site vessel characteristics included mild tortuosity and 70% stenosis with no signs of calcification.The device was stored, prepared, and used per the instructions for use (ifu).There were no visible signs of damage to the device or device packaging prior to use.The physician achieved certification on the use of the powerflex pro balloon catheter and has used the device several times prior to this procedure.There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio used was 1:1.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the balloon of a 4mm x 15cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured during the procedure.The device was not available and there were no reported injuries to the patient.This was during a pta procedure.The target vessel was the superficial femoral artery (sfa).The target site vessel characteristics included mild tortuosity and 70% stenosis with no signs of calcification.The device was stored, prepared, and used per the instructions for use (ifu).There were no visible signs of damage to the device or device packaging prior to use.The physician achieved certification on the use of the powerflex pro balloon catheter and has used the device several times prior to this procedure.There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio used was 1:1.A non-sterile unit of ¿powerflexpro 4mm15cm 135¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing an axial burst on the balloon.No other outstanding details were observed.Functional testing was not performed due to the condition the unit was received.The balloon was inspected with a vision system observing a rupture on the surface where the water is leaking.The balloon surface presented evidence of a rupture condition with elongations and secondary scratch marks located near the damaged border area.The reported event of ¿balloon burst¿ was observed through analysis of the returned device since an axial burst was noted on the balloon during analysis.The exact cause of the issue experienced could not be conclusively determined during analysis.Unspecified procedural, handling, and/or anatomical factors may have contributed to the reported issue.However, this type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and elongations on the surface could probably lead to the damaged condition found on the received device.It seems that the material near the damaged area was affected by a sharp object from the outside of the device.It is possible that the tortuosity and stenosis reported led to balloon damage.As per the ifu, use only the recommended balloon inflation medium of 50/50 contrast/saline.The catheter should only be used by trained physicians.Balloon inflation should be performed with the guidewire extended beyond the catheter tip.Inflation at high-rate may damage the balloon.If at any point during insertion of the catheter resistance is felt, withdraw the entire system.Based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.
 
Event or Problem Description

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key22715790
Report Number3007635982-2025-00169
Device Sequence Number15847199
Product Code LIT
UDI-Device Identifier20705032059258
UDI-Public(01)20705032059258(17)250731(10)82255803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2025
Device Catalogue Number4400415X
Device Lot Number82255803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown